MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA AIRE-CUF 6.0 MM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA AIRE-CUF 6.0 MM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 750160
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign report source: (b)(6).
 
Event or Problem Description
Information was received that a smiths medical bivona aire-cuf 6.0 mm tracheostomy tube was placed with a patient on (b)(6) 2019 at the hospital.The reporter stated that they "need to refill the cuff more often than they used to.It is not only 1 ml, but 3-4 ml every 6 hour." it was also reported the user wanted to wait to replace the tube until the patient's planned change out date.They will continue to refill the cuff with air.There were no adverse patient effects.
 
Additional Manufacturer Narrative
A sample was received to perform an investigation.A visual inspection of the returned device was performed at 12 inches under normal lighting and no damage was observed on the cuff or airline.Functional testing was performed by inflating the cuff with 15cc of air.No leaks were detected.The unit was submerged under water to observe for any leakage and no leakage was detected.A review of the manufacturing process found that all inspections and verifications were being performed by the production personnel and verified by the quality inspectors.As a preventive measure, production personnel were made aware of the defect reported by the customer.It was determined that the most probable root cause was that damage occurred after the product left the manufacturing facility.A device history record (dhr) review could not be performed as the lot number was unknown.No root cause could be determined as the complaint was unable to be confirmed.Additional information d10, h2, h3 and h6.This remediation mdr was generated under protocol b10009406, as a result of warning letter cms# (b)(4).

Brand Name
BIVONA AIRE-CUF 6.0 MM TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
dave halverson
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key9532675
Report Number3012307300-2019-07470
Device Sequence Number2245448
Product Code JOH
UDI-Device Identifier15021312006407
UDI-Public15021312006407
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number750160
Device Catalogue Number750160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown